My mom has been taking Mucinex DM for several months. At the advice of her doctor she has discontinued use. She is now experiencing fatigue, malaise and cries almost all the time. Are these withdrawal side effects? Should she have tapered off the drug?
20 Nov 2011
Hello jramonell. Yes, tapering would have helped her, and what shes experienceing are withdrawl effects. I'm surprised her doctor never suggested or offered notice that she was going to go into withdrawl, as much as that she had been on it for months. Hopefully, shes doing well now. Best wishes to you both,
21 Nov 2011
Once again in total agreeance with Pledge. Sometimes if a med is over the counter people tend to think it's ok to just take it as they need it, but it is better to be safe than sorry. Take tylenol . Came out as the miracle pain control drug. Now they say too much can cause liver damage. If they didn't get some of these drugs to OTC, prescriptions would be unbelieveable, but the FDA doesn't stop to think not all of us are a sharp as a tack, & read or heed all the warnings on the back of the package. Just take it because it helps. People need to start being more proactive in their own healthcare & read about what they are putting in their bodies. Of course in the case of your Mother, it was too little too late as the song goes, or too much too late I guess would be a better corolation, but yes even something as simple as mucinex can have it's drawback if overused. Another good example is Excedrin for headaches.
People get rebound headaches, & talking about rebound reminds me of Afrin nose spray. If used too often You become dependent on it also because of the rebound effect. You nose will stuff up just so you will use the drug to unstuff it! The body is an amazing thing for sure. Well, I have put in my 2 cents worth on the subject so will keep quiet for now. Thanks for listening...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... I wanted to try life without Lexapro, 20 mg. (my most recent med) side effects (fatigue, weight gain, anorgasmic, etc.). I had been off of ...
1 answer • 17 Nov 2009
I feel so tired, sluggish, lack energy after first night of taking trazadone. How long before these side effects go away
1 answer • 24 Sep 2012
Have been on aromasin for 2 years and have lately been experiencing sudden fatigue and achiness. Had
... lumpectomy 6 years and and mastectomy 2 years ago on the same side. Was on Arminidex, Farmara and Tamoxifin and had to stop because of similar ...
0 answers • 14 Sep 2013
bronchitis, this is regular mucinex, 600 mg. package says to take 1 or 2 pills, I took 1 early this morning, it did not seem to have much effect, Can ...
1 answer • 15 Feb 2014
I know the fatigue, stomach ache, shaky hands and buzzed feeling is normal and is getting better. My concern is the anorgasmia side effect. Does this ...
1 answer • 11 days ago